MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION JAGWIRE REVOLUTION; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION JAGWIRE REVOLUTION; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number M00557011
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6 (impact codes): imdrf impact code f1001 is being used to capture the reportable event of aborted/cancelled procedure.
 
Event or Problem Description
It was reported to boston scientific corporation (bsc) that a jagwire revolution guidewire was attempted to be used in the left hepatic and common bile duct during an endoscopic ultrasound guided transgastric biliary drainage procedure performed on (b)(6) 2024.During the procedure, the guidewire was being used to attempt to cannulate the left hepatic and common bile duct.However, the physician was unable to complete cannulation due to severe angulation.When the wire was removed, it was observed that the wire jacket coating was partially stripped approximately three centimeters.Another non-bsc guidewire device was attempted to be used without success.The procedure was not completed due to this event.The patient was referred for percutaneous transhepatic cholangiography (ptc) but it is unknown if the ptc has been completed at this time.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6 (impact codes): imdrf impact code f1001 is being used to capture the reportable event of aborted/cancelled procedure.Block h11: investigation results the returned jagwire revolution was analyzed, and a visual examination found that the ptfe coating was peeled.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of ptfe peeled was confirmed.It is most likely that during the device manipulation, possibly in the procedure an excess of force was applied to the device such as during the guidewire insertion/removal of the device through another device, the interaction with the scope/tools or the attempts to advance through a difficult anatomy that could lead to the observed damage.Based on all gathered information, the most probable root cause is adverse event related to procedure.
 
Event or Problem Description

Brand Name
JAGWIRE REVOLUTION
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20301141
Report Number3005099803-2024-04574
Device Sequence Number8783777
Product Code OCY
UDI-Device Identifier08714729934981
UDI-Public08714729934981
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00557011
Device Catalogue NumberM00557011
Device Lot Number0033661788
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2024
Supplement Date Received by Manufacturer11/12/2024
Initial Report FDA Received Date09/25/2024
Supplement Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown